Texas, 2025

Hail in Texas, November 23 to 24, 2025

November 23 to 24, 2025 · NWS SJT · 2 events in 2 counties and zones

Isolated severe thunderstorms produced a few reports of large hail.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SJT wrote it up.

Isolated severe thunderstorms produced a few reports of large hail.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before the first event at Nov 23, 5:37 PM CST, 4 hours 8 minutes earlier. Its key messages:

  • Rain chances will increase later today into tonight, with the potential for heavy rainfall and a few strong to severe storms across the area.
  • A Flood Watch is in effect for the Concho Valley and much of the Heartland and Big Country from 6 PM today through 8 AM Monday.
  • Cooler temperatures expected for Wednesday, with highs in the 50s and lows in the 30s on Thanksgiving morning.
Area forecast discussion, Nov 23, 5:37 PM CST, 4 hours 8 minutes before
Area Forecast Discussion
National Weather Service San Angelo TX
537 PM CST Sun Nov 23 2025

...New AVIATION...

.KEY MESSAGES...

-  Rain chances will increase later today into tonight, with the
   potential for heavy rainfall and a few strong to severe storms
   across the area.

-  A Flood Watch is in effect for the Concho Valley and much of
   the Heartland and Big Country from 6 PM today through 8 AM
   Monday.

- Cooler temperatures expected for Wednesday, with highs in the
  50s and lows in the 30s on Thanksgiving morning.

&&

.SHORT TERM...
(This evening through Monday)
Issued at 1242 PM CST Sun Nov 23 2025

Strong to severe thunderstorms are possible this afternoon and
evening, along with a threat for locally heavy rainfall which will
continue into the morning hours Monday. A potent upper level low
centered near the Four Corners region will track northeast toward
Colorado this evening and then across Kansas and Nebraska on Monday.
Ahead of this feature, surface moisture is quickly increasing across
the area. Dewpoints are forecast to rise into the upper 50s to lower
60s by late this afternoon across our western counties. Scattered to
numerous showers and thunderstorms are forecast to develop this
afternoon, mainly across the northern half of the area. Meanwhile,
isolated to scattered showers and thunderstorms will develop to our
west, across the Trans-Pecos region and Permian Basin. Supercells
are possible, mainly producing large hail. This activity may
approach our western counties by early this evening, with large hail
still being the main threat (although damaging winds are also
possible). Locally heavy rainfall is also possible with any storms
that develop.

The next concern becomes the potential for heavy rainfall late this
evening into Monday morning, as large scale ascent increases with
the approaching upper level low. Most of the CAMs indicate a band
of showers and thunderstorms developing from the Concho Valley,
northeast into portions of the Big Country and Heartland. The
concern is that we will see training of storms, with the same
areas getting hit by multiple storms. This may result in a
corridor of high rainfall amounts, with some locations seeing 2 to
4 inches, or more. Exactly where this band of heavier rain sets
up is the main question. Right now, we think that it will set up
from the northern Concho Valley into southern portions of the Big
Country, but a shift by 20 to 40 miles could make a huge
difference on who sees the highest rainfall totals. Given the
potential for flash flooding, a Flood Watch was issued for much of
the Concho Valley, portions of the Big Country and the Heartland
from 6 PM this evening through 8 AM Monday.

A Pacific cold front will track across the area on Monday, ushering
in drier air, with rain chances ending from west to east during the
morning hours. Highs on Monday will be in the low to mid 70s.

&&

.LONG TERM...
(Monday night through next Sunday)
Issued at 1246 PM CST Sun Nov 23 2025

The low pressure mentioned in the short term will be off to the east
by the start of the long term period. The thunderstorms will also,
therefore, be off to the east of our area as well. Cooler conditions
will persist on Tuesday along with drier conditions.
Higher pressure will slowly increase temperatures across the region
on Tuesday. However, another cold front will drop temperatures
across the region on Wednesday. Temperatures will once again
climb into the mid 60s by the end of the week. For Thanksgiving
Day, morning lows will be in the low to middle 30s. Highs will be
in the middle 60s.

&&

.AVIATION...
(00Z TAFS)
Issued at 535 PM CST Sun Nov 23 2025

Showers and thunderstorms will increase this evening and into the
overnight hours, especially at KABI and KSJT. Hail, gusty winds,
and heavy rain is possible within any thunderstorms. Expect most
of this activity to be east of the TAF sites by mid morning
Monday. MVFR/IFR ceilings will gradually improve to VFR by mid to
late morning Monday as winds become westerly.

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene     57  73  46  71 /  90  30   0   0
San Angelo  57  73  42  72 /  90  40   0   0
Junction    58  75  42  76 /  50  70   0   0
Brownwood   55  73  43  72 / 100  80   0   0
Sweetwater  55  72  46  70 /  90  10   0   0
Ozona       58  72  43  74 /  80  30   0   0
Brady       59  71  45  71 /  80  80   0   0

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
Flood Watch through Monday morning for Brown-Callahan-Coke-
Coleman-Concho-Irion-Jones-Nolan-Runnels-Shackelford-Sterling-
Taylor-Tom Green.

&&

SHORT TERM...Daniels
LONG TERM....41
AVIATION...42

In the hours before

Special weather statement, Nov 23, 7:28 PM CST, 2 hours 17 minutes before
Special Weather Statement
National Weather Service San Angelo TX
728 PM CST Sun Nov 23 2025

TXZ064-065-240215-
Coke TX-Sterling TX-
728 PM CST Sun Nov 23 2025

...A STRONG THUNDERSTORM WILL IMPACT WESTERN COKE AND STERLING
COUNTIES THROUGH 815 PM CST...

At 727 PM CST, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Sterling City, moving east at 20 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Sterling City and Broome.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 1000 PM CST for
west central Texas.

&&

LAT...LON 3185 10126 3209 10094 3209 10081 3179 10064
      3159 10127
TIME...MOT...LOC 0127Z 247DEG 17KT 3178 10111

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

AW
Special weather statement, Nov 23, 7:36 PM CST, 2 hours 9 minutes before
Special Weather Statement
National Weather Service San Angelo TX
736 PM CST Sun Nov 23 2025

TXZ049-113-240200-
Fisher TX-Jones TX-
736 PM CST Sun Nov 23 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN JONES AND EASTERN
FISHER COUNTIES THROUGH 800 PM CST...

At 736 PM CST, Doppler radar was tracking a strong thunderstorm near
Sylvester, moving northeast at 25 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Hamlin, Roby, Neinda, Sylvester, Longworth, Mccaulley, Hitson, and
Tuxedo.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 1000 PM CST for
west central Texas.

&&

LAT...LON 3259 10031 3272 10045 3296 10023 3296 9982
TIME...MOT...LOC 0136Z 225DEG 42KT 3272 10032

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

AW
Special weather statement, Nov 23, 8:03 PM CST, 1 hour 42 minutes before
Special Weather Statement
National Weather Service San Angelo TX
803 PM CST Sun Nov 23 2025

TXZ054-065-066-127-240245-
Runnels TX-Nolan TX-Coke TX-Taylor TX-
803 PM CST Sun Nov 23 2025

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL COKE...SOUTHEASTERN
NOLAN...SOUTHWESTERN TAYLOR AND NORTHWESTERN RUNNELS COUNTIES THROUGH
845 PM CST...

At 803 PM CST, Doppler radar was tracking a strong thunderstorm over
The Intersection Of Highway 158 And Ranch Road 2059, or near E.V.
Spence Reservoir Near Paint Creek Recreation Area, moving east at 25
mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Winters, Robert Lee, Blackwell, Bronte, Hylton, E.V. Spence Reservoir
Near Paint Creek Recreation Area, Wingate, Happy Valley, Fort
Chadbourne, Sanco, Shep, Wilmeth, Pumphrey, The Intersection Of
Highway 158 And Ranch Road 2059, and Oak Creek Reservoir.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 1000 PM CST for
west central Texas.

&&

LAT...LON 3176 10070 3196 10079 3222 10010 3195 9991
TIME...MOT...LOC 0203Z 252DEG 52KT 3190 10066

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

AW
Special weather statement, Nov 23, 8:22 PM CST, 1 hour 23 minutes before
Special Weather Statement
National Weather Service San Angelo TX
822 PM CST Sun Nov 23 2025

TXZ098-099-113-114-240300-
Haskell TX-Throckmorton TX-Shackelford TX-Jones TX-
822 PM CST Sun Nov 23 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN HASKELL...
NORTHEASTERN JONES...NORTHWESTERN SHACKELFORD AND SOUTHWESTERN
THROCKMORTON COUNTIES THROUGH 900 PM CST...

At 822 PM CST, Doppler radar was tracking a strong thunderstorm near
Funston, or near Anson, moving east at 35 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Anson, Lueders, Avoca, Funston, Big Country Baptist Assembly, and The
Intersection Of Us-180 And Farm Road 600.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 1000 PM CST for
west central Texas.

&&

LAT...LON 3273 9988 3289 9995 3306 9942 3275 9932
TIME...MOT...LOC 0222Z 258DEG 31KT 3283 9984

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

AW
Special weather statement, Nov 23, 8:53 PM CST, 52 minutes before
Special Weather Statement
National Weather Service San Angelo TX
853 PM CST Sun Nov 23 2025

TXZ076-240330-
Crockett TX-
853 PM CST Sun Nov 23 2025

...STRONG THUNDERSTORMS WILL IMPACT EASTERN CROCKETT COUNTY THROUGH
930 PM CST...

At 852 PM CST, Doppler radar was tracking a cluster of strong
thunderstorm over The Intersection Of I-10 And Highway 405, or 13
miles west of Ozona, moving northeast at 35 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Ozona, Ft Lancaster, The Intersection Of I-10 And Highway 405, and
The Intersection Of I-10 And Highway 290.

This includes Interstate 10 between Mile Markers 340 and 373.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 1000 PM CST for
west central Texas.

&&

LAT...LON 3042 10174 3044 10172 3047 10173 3046 10170
      3047 10169 3052 10168 3055 10165 3059 10166
      3062 10166 3066 10172 3098 10127 3070 10104
      3041 10173
TIME...MOT...LOC 0252Z 239DEG 31KT 3067 10143

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

AP
Special weather statement, Nov 23, 9:33 PM CST, 12 minutes before
Special Weather Statement
National Weather Service San Angelo TX
933 PM CST Sun Nov 23 2025

TXZ127-128-240430-
Callahan TX-Taylor TX-
933 PM CST Sun Nov 23 2025

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL CALLAHAN AND
SOUTHEASTERN TAYLOR COUNTIES THROUGH 1030 PM CST...

At 933 PM CST, Doppler radar was tracking a strong thunderstorm near
Lawn, moving east at 40 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Putnam, Rowden, Atwell, Dudley, Oplin, Admiral, and I-20 Near The
Callahan-Eastland County Line.

This includes Interstate 20 between Mile Markers 310 and 323.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 1000 PM CST for
west central Texas.

&&

LAT...LON 3209 9971 3224 9980 3247 9912 3221 9912
TIME...MOT...LOC 0333Z 251DEG 33KT 3219 9968

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

AW

The radar

The Dyess AFB radar (KDYX), 42 km away, was scanning. The volume nearest the first event began at 03:46 UTC.

Open the radar archive at this moment

Event by event

2 hail. Local standard time, as filed.

Hail, Callahan

When
November 23, 9:45 PM CST
Where
Callahan County, 1.88 mi WSW of Denton
Measured
1 in hail
Reported by
Public
Coordinates
32.260, -99.560

Public reported quarter size hail.

Hail, Tom Green

When
November 24, 1:26 AM CST
Where
Tom Green County, 1.9 mi ESE of Carlsbad
Measured
1 in hail
Reported by
Public
Coordinates
31.590, -100.600

Public reported quarter size hail.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2025Every state in 2025This day in weather historyWarnings in Texas, November 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1301219, 1301220.